Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 15, NWS Lake Charles, LA

March 28, 20145 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 28, 2014, 9:10 PM CDT for 5 parishes in Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2014, 9:10 PM CDT (02:10 UTC)
Expired
Mar 28, 2014, 10:15 PM CDT
In force
65 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 62 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 7:34 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2461 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

146 
WUUS54 KLCH 290210
SVRLCH
LAC003-011-019-039-053-290315-
/O.NEW.KLCH.SV.W.0015.140329T0210Z-140329T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
910 PM CDT FRI MAR 28 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES BASILE...
  ALLEN PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...REEVES...OBERLIN...MITTIE...KINDER...
  BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...SINGER...RAGLEY...FIELDS...DRY CREEK...
  NORTHERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES DE QUINCY...
  NORTHERN JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...FENTON...ELTON...

* UNTIL 1015 PM CDT

* AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 9 MILES NORTH
  OF DRY CREEK TO 6 MILES SOUTH OF DE QUINCY...MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GRANT...GILLIS...TOPSY...HARMONY...LEBLANC...BULLER...ALLEN PARISH
  AIRPORT...BOND...PINE ISLAND...REDDELL AND DURALDE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN LOUISIANA.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3074 9236 3048 9252 3048 9263 3042 9259
      3038 9263 3031 9263 3037 9373 3086 9345
TIME...MOT...LOC 0210Z 276DEG 41KT 3079 9302 3035 9338

$$

24
1 follow-up statement
207 
WWUS54 KLCH 290245
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
945 PM CDT FRI MAR 28 2014

LAC003-011-019-039-053-290315-
/O.CON.KLCH.SV.W.0015.000000T0000Z-140329T0315Z/
EVANGELINE LA-BEAUREGARD LA-ALLEN LA-CALCASIEU LA-JEFFERSON DAVIS LA-
945 PM CDT FRI MAR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHERN JEFFERSON DAVIS...NORTHEASTERN CALCASIEU...ALLEN...
SOUTHEASTERN BEAUREGARD AND SOUTHWESTERN EVANGELINE PARISHES...

AT 943 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BOND TO FENTON..MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELTON...PINE ISLAND...BASILE...REDDELL...DURALDE AND HATHAWAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN LOUISIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEAST TEXAS.

&&

LAT...LON 3074 9236 3048 9252 3048 9263 3042 9259
      3038 9263 3031 9263 3037 9327 3079 9305
TIME...MOT...LOC 0245Z 276DEG 41KT 3075 9256 3031 9292

$$

66

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 7:56 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Mar 28, 7:56 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
756 PM CDT FRI MAR 28 2014

.UPDATE...
TORNADO WATCH 41 IN EFFECT UNTIL 3 AM CDT SATURDAY FOR ALL THE
PARISHES IN SOUTHWEST AND SOUTH-CENTRAL LOUSIANA INCLUDING THE
COASTAL WATERS OUT 20 NM.

&&

.PREV DISCUSSION... /ISSUED 535 PM CDT FRI MAR 28 2014/

UPDATE...
THE SEVERE THUNDERSTORM WATCH 39 NOW INCLUDES JEFFERSON AND ORANGE
COUNTIES IN SOUTHEAST TEXAS...SABINE LAKE AND THE COASTAL WATERS OF
SOUTHEAST TEXAS INTO THE WATCH. WATCH GOES THROUGH 10 PM CDT.

PREV DISCUSSION... /ISSUED 422 PM CDT FRI MAR 28 2014/

DISCUSSION...
WARM SECTOR OF A STORM SYSTEM IS OVER THE FORECAST AREA THIS
AFTERNOON WITH WHAT SEEMS LIKE THE MOST HUMID AIR SO FAR THIS
CALENDAR YEAR. TEMPERATURES ARE IN THE UPPER 70S TO LOWER 80S
(LAKE CHARLES HAS REACHED 80F OFFICIALLY FOR THE FIRST TIME THIS
CALENDAR YEAR) AND DEW POINTS IN THE MID 60S TO NEAR 70F.
CURRENTLY AIR MASS IS CAPPED...AND THIS HAS KEPT MOST OF THE
SHOWER ACTIVITY FROM DEVELOPING.

A LOW PRESSURE CENTER IS LOCATED OVER NORTH CENTRAL TEXAS...WITH A
DRY LINE EXTENDING FROM ITS SOUTH ACROSS CENTRAL TEXAS. MEANWHILE A
COLD FRONT IS LOCATED OVER NORTHWEST TEXAS MOVING TO THE
SOUTHEAST. SCATTERED STRONG TO SEVERE STORMS ARE DEVELOPING AHEAD
OF THIS DRY LINE. AS SHORT WAVE FROM THE PLAINS INTO WEST TEXAS
EJECTS TO THE EAST TONIGHT...IT WILL PUSH THE COLD FRONT TO THE
SOUTHEAST MERGING WITH THE DRY LINE AND PUSHING THE LOW CENTER TO
THE NORTHEAST. THIS SYSTEM SHOULD BEGIN TO NEAR SOUTHEAST TEXAS
AFTER 29/00Z OR 7 PM LOCAL. CAP SHOULD LESSEN WITH SHOWERS AND
THUNDERSTORMS BEGINNING TO DEVELOP AND MOVE INTO SOUTHEAST TEXAS.
LOW LEVEL INFLOW AND LOW LEVEL SHEAR WILL BE RATHER WEAK OR
MODEST. HOWEVER...INSTABILITY WILL BE MORE THAN ENOUGH...ALONG
WITH DECENT UPPER LEVEL DIVERGENCE...TO HAVE THE POSSIBILITY OF
STRONG TO SEVERE STORMS NORTH OF I-10. SEVERE THUNDERSTORM WATCH
38 HAS BEEN ISSUED FOR UPPER SOUTHEAST TEXAS THROUGH 10 PM TO
COVER THIS POTENTIAL. WITH LARGE HAIL BEING THE MAIN
HAZARD...ALTHOUGH SOME DAMAGING STRAIGHT LINE WIND GUSTS AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. SOME OF
THE STORMS WILL MOVE ACROSS THE SABINE INTO WESTERN
LOUISIANA...AND MAY KEEP THE STRENGTH GOING BEFORE INSTABILITY
WEAKENS AND BEST UPPER LEVEL DIVERGENCE PUSHES OFF TO THE EAST. SO
WILL ALSO HAVE SOME SEVERE WORDING IN THE GRIDS FOR THE LOUISIANA
ZONES NORTH OF I-10 BEFORE 06Z. FURTHER SOUTH...BIT OF A MARINE
LAYER MAY KEEP ENOUGH CAPPING IN PLACE TO KEEP STORMS BELOW SEVERE
LEVELS. ACTIVITY WILL END FROM WEST TO EAST AFTER MIDNIGHT AND
BEFORE SUNRISE AS A COLD FRONT PUSHES THROUGH.

DRIER AND A LITTLE COOLER CONDITIONS WILL OCCUR BEHIND THE FRONT
OVER THE WEEKEND AS HIGH PRESSURE BUILDS IN.

THE HIGH WILL BE OFF TO THE EAST ON MONDAY...WITH SOUTHERLY WINDS
RETURNING AND THUS WARMER MORE HUMID AIR WILL AGAIN MOVE IN. RAIN
CHANCES LOOK TO BE BACK INTO THE FORECAST AGAIN BY MID WEEK.

RUA

MARINE...
LIGHT SOUTHERLY WINDS ARE CONTINUING TO BRING WARM MOIST AIR (AIR
TEMPERATURE IN LOW 70S DEW POINTS UPPER 60S TO LOW 70S) OVER
RELATIVELY COOLER GULF WATERS (LOW TO MID 60S.) THE RESULT IS THE
RE-FORMATION OF SEA FOG THIS MID AFTERNOON. AWOS AT CAMERON RECENTLY
DROPPED BACK DOWN TO 1/2SM WITH A PLATFORM 50 MILES SOUTH OF CAMERON
ALSO AT 1/2SM. THEREFORE...A MARINE DENSE FOG ADVISORY WILL BE IN
EFFECT FOR ALL THE COASTAL ZONES THROUGH THE NIGHT. A COLD FRONT IS
EXPECTED TO MOVE ACROSS THE COASTAL WATERS BEFORE SUNRISE. THIS
SHOULD BRING AN INCREASING NORTHERLY FLOW AND DRIER AIR TO DISPERSE
THE FOG. MODERATE NORTHERLY WINDS ARE THEN EXPECTED TO PREVAIL INTO
SUNDAY. WINDS WILL BECOME SOUTHERLY AGAIN ON MONDAY AS THE HIGH
PRESSURE SYSTEM MOVES OFF TO THE EAST.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  61  76  50  73  50 /  70  10   0   0   0
KBPT  60  77  50  73  53 /  70  10   0   0   0
KAEX  59  74  45  73  45 /  70  10   0   0   0
KLFT  62  74  47  74  48 /  70  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON LA TO
     HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     SABINE LAKE...VERMILION BAY...WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Mar 28, 5:44 AM CDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
544 AM CDT FRI MAR 28 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
291045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
544 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE OUTLOOK AREA...THOUGH THE AREA OF
GREATEST CONCERN IS EAST TEXAS AND INTO WESTERN LOUISIANA ADJACENT
TO THE SABINE RIVER LATE THIS AFTERNOON AND EARLY THIS EVENING.

BEST THINKING AT THIS TIME IS THAT THUNDERSTORMS WILL DEVELOP OVER
CENTRAL AND EASTERN TEXAS BY EARLY TO MID AFTERNOON...AND
SUBSEQUENTLY MOVE AND/OR DEVELOP DOWNSTREAM TOWARD THE SABINE
RIVER VALLEY BY LATE AFTERNOON OR EARLY EVENING. THESE STORMS MAY
EVOLVE INTO ONE OR MORE ORGANIZED LINES OR CLUSTERS. LARGE HAIL
AND DAMAGING WINDS ARE THE PRIMARY SEVERE WEATHER RISKS...BUT THE
RISK OF TORNADOES CANNOT BE RULED OUT.

ACTIVITY WILL CONTINUE TO PROGRESS EAST THROUGH THE REST OF THE
OUTLOOK AREA DURING THE EVENING HOURS...CARRYING THE SAME SEVERE
WEATHER RISK...BEFORE EXITING TO THE EAST AFTER MIDNIGHT ALONG
WITH THE PASSAGE OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND
EVENING.

GMZ430-432-435-450-452-455-470-472-475-291045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
544 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A MARINE DENSE FOG ADVISORY HAS BEEN ISSUED FOR THE COASTAL LAKES
AND BAYS AND NEARSHORE GULF WATERS FOR TODAY. THIS ADVISORY MAY
NEED TO BE EXTENDED INTO TONIGHT AS CONDITIONS LOOK TO REMAIN
FAVORABLE FOR THE FORMATION AND MAINTENANCE OF MARINE FOG.

IN ADDITION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF AN
APPROACHING COLD FRONT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND WIND GUSTS GREATER THAN 34
KNOTS THE PRIMARY RISKS...THOUGH ISOLATED WATERSPOUTS CANNOT BE
COMPLETELY RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MODEST OFFSHORE FLOW WILL PREVAIL ON SATURDAY IN THE WAKE OF THE
FRONT. AT THIS TIME...A SMALL CRAFT ADVISORY APPEARS UNLIKELY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

MARINE INTERESTS SHOULD PROCEED WITH CAUTION AND BE ALERT FOR
ABRUPT CHANGES IN VISIBILITY...AS WELL AS THUNDERSTORM ACTIVITY
LATER THIS AFTERNOON AND EVENING.

13

In the hours before

Local storm report, Mar 28, 7:47 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
747 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     WOODVILLE               30.77N 94.42W
03/28/2014                   TYLER              TX   LAW ENFORCEMENT

            TYLER COUNTY SHERIFF REPORTS NUMEROUS TREES AND
            POWERLINES DOWN IN WOODVILLE

&&

DJONES
Local storm report, Mar 28, 8:21 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND DMG     WOODVILLE               30.77N 94.42W
03/28/2014                   TYLER              TX   CO-OP OBSERVER

            NUMEROUS TREES DOWN INCLUDING ONE THAT FELL ON A VEHICLE
            ALONG SPRING VALLEY RD. POWER HAS ALSO BEEN KNOCKED OUT
            TO THE AREA HOSPITAL.

&&

DJONES
Local storm report, Mar 28, 8:30 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
830 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     MAGNOLIA SPRINGS        30.74N 94.03W
03/28/2014                   JASPER             TX   LAW ENFORCEMENT

            JASPER COUNTY SHERIFF REPORTS TREES DOWN ALONG FM 1013 IN
            MAGNOLIA SPRINGS.

0820 PM     TSTM WND DMG     KIRBYVILLE              30.66N 93.90W
03/28/2014                   JASPER             TX   LAW ENFORCEMENT

            JASPER COUNTY SHERIFF REPORTS TREES DOWN ALONG FM 1004 IN
            KIRBYVILLE.

0820 PM     HAIL             JASPER                  30.92N 94.00W
03/28/2014  E0.25 INCH       JASPER             TX   LAW ENFORCEMENT

            JASPER COUNTY SHERIFF REPORTS PEA SIZE HAIL IN JASPER

0826 PM     HAIL             JASPER                  30.92N 94.00W
03/28/2014  E1.25 INCH       JASPER             TX   PUBLIC

            PUBLIC REPORTS HAIL VARYING IN SIZE BETWEEN A QUARTER AND
            HALF DOLLAR SIZE AT THE SONIC IN DOWNTOWN JASPER

0827 PM     TSTM WND GST     TOLEDO BEND DAM         31.17N 93.57W
03/28/2014  E70 MPH          NEWTON             TX   PUBLIC

            PUBLIC ESTIMATES WIND GUST OF 60-70 MPH AND SMALL HAIL

&&

DJONES
Local storm report, Mar 28, 8:35 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
835 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             JASPER                  30.92N 94.00W
03/28/2014  E1.25 INCH       JASPER             TX   PUBLIC

            PUBLIC REPORTS HAIL VARYING IN SIZE BETWEEN A QUARTER AND
            HALF DOLLAR SIZE AT THE SONIC IN DOWNTOWN JASPER

&&

DJONES
Local storm report, Mar 28, 8:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
855 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND GST     FORT POLK               31.05N 93.21W
03/28/2014  M53 MPH          VERNON             LA   OTHER FEDERAL

            FORT POLK WEATHER STATION REPORTS A MEASURED WIND GUST OF
            53 MPH.

&&

DJONES
Special weather statement, Mar 28, 9:03 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
903 PM CDT FRI MAR 28 2014

TXZ201-215-216-290245-
HARDIN TX-JEFFERSON TX-ORANGE TX-
903 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JEFFERSON AND ORANGE
COUNTIES UNTIL 945 PM CDT...

AT 901 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF NOME...MOVING EAST AT 35
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CHINA...
HAMSHIRE...FANNETT...BEAUMONT...LA BELLE AND ROSE CITY.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTHEAST TEXAS.

LAT...LON 3013 9445 3009 9376 2985 9394 2985 9436
      2988 9437 2988 9444 2989 9445 3008 9445

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:54 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon66 min
Mar 28, 8:12 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu63 min
Mar 28, 8:52 PM CDTSevere Thunderstorm WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Vernon53 min
Mar 28, 8:58 PM CDTSevere Thunderstorm WarningLCHCalcasieu62 min
Mar 28, 9:40 PM CDTSevere Thunderstorm WarningLCHAllen, Avoyelles, Evangeline, Rapides, Saint Landry65 min
Mar 28, 9:49 PM CDTSpecial Weather StatementLCHAcadia, Jefferson Davis41 min
Mar 28, 9:50 PM CDTSpecial Marine WarningLCH25 min
Mar 28, 10:09 PM CDTSpecial Weather StatementLCHAcadia, Evangeline, Saint Landry51 min
Mar 28, 10:15 PM CDTSpecial Marine WarningLCH45 min
Mar 28, 11:08 PM CDTSpecial Weather StatementLCHLafayette, Saint Martin37 min
Mar 29, 1:03 AM CDTSpecial Weather StatementLCHAssumption27 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.